It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Pain Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-06-2008, 06:16 PM   #1
Newbie
(female)
 
Join Date: Nov 2008
Location: Omaha, NE, USA
Posts: 1
Michelle5097 HB User
Question Experiencing itching on Hydrocodone/APAP 10mg/650mg

I am taking Hydocodone/APAP (2 tablets 10mg/650mg) as needed for pain from bulging discs at C4 through C7. The problem is that I experience horrible itching sensations! Has anyone else experienced this side effect and have you found an effective alternative pain med that doesn't have this side effect???

 
Old 11-06-2008, 07:00 PM   #2
Inactive
(male)
 
Join Date: Jan 2008
Posts: 4,017
Executor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB UserExecutor HB User
Re: Experiencing itching on Hydrocodone/APAP 10mg/650mg

Hello and welcome to the boards. Sorry to hear about your problem. Itching is a very common side effect of all pain meds, especially when just starting them. The body normally adjusts. You may try some Bendadryl or some other type of OTC antihistimine of your choice. If it's really bad, you may be allergic to the hydrocodone and would need to communicate with your Doc. A switch may be necessary if the side effect is intolerable.

Best of luck to you and hope it subsides.

Regards,

Ex

 
Sponsors Lightbulb
   
Old 11-13-2008, 07:42 PM   #3
Veteran
(female)
 
Join Date: Feb 2006
Location: FL
Posts: 433
Frosty6 HB User
Re: Experiencing itching on Hydrocodone/APAP 10mg/650mg

Hello,

Oh man, hydrocodone worked well for my pain, but the itching was unbearable. Lotion would help some but after a while, I started getting hives all over. Not fat ugly ones but red blotchy like and hot to the touch. The doc told me to take benedryl with it if it itched too bad or the cream but I would have to use too much of the cream and you can't use both at once. Eventually it was so bothersome, especially worse for me in the winter that I told him I just can't take it anymore. He switched me to oxycodone instead and I didn't have the problem anymore. I don't know what the difference was, but it is something. If it gets to bothersome for you, make sure you call the doc and let him know and hopefully they will be able to find something that will still manage your pain without making you crazy by the side effects.

Good luck and keep us posted!

Sincerely,
Lisa

 
Old 11-14-2008, 07:59 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Experiencing itching on Hydrocodone/APAP 10mg/650mg

i am just kind of curious as to how many time per day you are taking those two at a time hydros with that much tylenol in them? 1200mgs per dose is pretty high amount of tylenol if you are taking this more than once or twice a day. this could what the above posters mentioned or it could also be a liver possible kidney) response if you are taking in more than the safe amount of 4000mgs for occasional usage or for chronic daily use it goes down to only 3000mgs per day. you are just taking in alot of tylenol with every single dose if you are indeed taking two at a time. there is a version of the ten mg that has only 325 mgs of tylenol per dose(norco) or also lortab that has 500mgs per dose. you just have to really watch the tylenol amount in the meds you take as it can have some pretty dramatic effects upon the liver and the kidneys too. there are also some people who have a very sensitive liver or kidneys who just have a predisposistion to be more sensitive to the effects of tylenol,espescially when taking a higher dosage at a time.

whatever med you are taking,just try and get it with as little as possible of the tylenol with it espescially when there just are better options availiable. your doc should understand that and help you out here by reducing the tylenol amount in your meds for you. hopefully this isn't something you are taking alot or your doc can switch to one of the other options. i would speak to him or her about this. this is just much more safe for you. good luck,Marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 11-14-2008, 05:49 PM   #5
Senior Veteran
(female)
 
Join Date: Jun 2004
Posts: 558
zoey1 HB User
Re: Experiencing itching on Hydrocodone/APAP 10mg/650mg

when is the last set of labs you had?
While i do think a side affect could be itching there is sle stuff from inflamation that can cause rash like out breaks. Imagine if you will your joints being inflamed on the inside and "errupt" on the outside.
Stress can also cause an sle rash.
I currently have the bad rash as well but in my case it is related to sle lupus and stress ( contractors are finnaly here working)
Just make sure nada else is going on from a sudden allergic reaction to something in your enivorment, to nerves inflamed which can also cause the itches.
There are meds that can help talk to your doc
with my rash out break i take hydroxyzine there are other helpful stuff too
drug store has some oatmeal baths that help cool things down as well
But again not just side effects of meds could also be nerve pain from your other pain... (just a thought) and arent they the bugger bear?
Take care of yourself

 
Old 11-15-2008, 05:21 AM   #6
Newbie
(female)
 
Join Date: Nov 2008
Location: Orlando FL
Posts: 3
Valerie1965 HB User
Question Re: Experiencing itching on Hydrocodone/APAP 10mg/650mg

Hello, I am also having some itching, but am using lots of cream for that. what I'm wondering about is my Hot flashes, the doc did blood work, there is no infection after my microdiskectomy. i'm 43 with a parsh hysterectomy and I am here and there having these crazy crazy HOT flashes and then freezing. has any body had this on the pain meds ? the doc just can explain it

 
Old 11-26-2008, 07:35 AM   #7
Newbie
(female)
 
Join Date: Nov 2008
Location: Wilder,KY,USA
Posts: 2
judy460 HB User
Re: Experiencing itching on Hydrocodone/APAP 10mg/650mg

Quote:
Originally Posted by Valerie1965 View Post
Hello, I am also having some itching, but am using lots of cream for that. what I'm wondering about is my Hot flashes, the doc did blood work, there is no infection after my microdiskectomy. i'm 43 with a parsh hysterectomy and I am here and there having these crazy crazy HOT flashes and then freezing. has any body had this on the pain meds ? the doc just can explain it
I am also taking Hydrocodone APAP 10MG/650 3 times daily and have these hot flashes/freeze ups at least once a day. I'm way past menopause and my doctor can't explain them either.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
oxycodone compared to hydrocodone BubberDoo Pain Management 3 03-14-2012 05:52 PM
Allergy to Hydrocodone? yarblockers Pain Management 4 04-01-2010 06:40 AM
Does any one get Hydrocodone compounded w/apap? chrisandylino Pain Management 13 05-15-2008 08:16 PM
Why no LA hydrocodone? antoinettev3 Pain Management 12 01-20-2006 12:18 AM
Hydrocodone w/o acetaminophen hangin Pain Management 10 10-12-2005 05:05 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (37), katlin09 (20), cspineguy (19), tortoisegirl (18), BB07 (17), Moldova (13), Shoreline (13), LadyBassPlayer (12), jonnstar (11), nochange (9)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!